weird lupron side effects

weird lupron side effects

Joined: August 4th, 2011, 8:18 pm

December 20th, 2011, 11:14 pm #1

I was on Lupron when I was trying to do my FET, and I was on it a long time since my lining wasn't thickening. Today, I went to check my normal yearly bloods (lipids, glucose, etc), and my LDL had gone up by 50 points! I was shocked. I have excellent Total Cholestrol, HDL and LDL values to the point where my doctors would always comment on how great the numbers are.

My doctor was shocked to see that my LDL increased by 50 points. I didn't tell them that I am TTC so they were not sure what could cause this kind of spike. My weight is around the same so it isn't that. I also am exercising around the same amount as before. So the only thing I could think of was it was either the estrogen or the lupron. I didn't mention anything to them but came home and did a search and it turns out that lupron does increase cholesterol levels in a small percentage of patients. The more I read, the more it kind of made sense - after menopause, women's cholesterol levels do get higher, and lupron does put your body in a "menopausal" state.

Can you believe it? I would have never guessed that fertility meds could also impact other types of blood results. Hopefully, my normal levels return after a few months.
Quote
Like
Share

SMRC
SMRC

December 21st, 2011, 4:24 pm #2

i often think about what effects all these hormones/meds have on our body, apart from IF related - they must take their toll, as is the case with you. Hope everything straightens out and that you keep monitoring things. SMRC
Quote
Share

Joined: August 4th, 2011, 8:18 pm

December 21st, 2011, 7:21 pm #3

Thanks for posting. If my numbers were just slightly higher, I would have attributed it to age and getting older. But with a spike that high, I really do think it is the meds. I think it will level out after a few months, but I will keep monitoring just to make sure. BTW, just wanted to wish you luck - hope I hear positive news from you soon.
Quote
Like
Share

SMRC
SMRC

December 21st, 2011, 8:16 pm #4

just one other thing - I think you mentioned that you hadn't told your doctor that you had been on lupron - don't you think it would be safer to? (you may have a good reason for not doing so). My 2 cents for what it's worth... SMRC
Quote
Share


Confirmation of reply: